Citation: Gia M.C.. "One Pill Too Many: An Experience with Hydrocodone with Acetaminophen & Wine (exp105101)". Erowid.org. Nov 22, 2019. erowid.org/exp/105101
Let me begin by stating that I am no stranger to the wonderful mood altering drug that is Hydrocodone. After finishing up my second year of college and going back home for the summer I began to regularly take numerous pills in an effort to numb myself from everything that was happening around me. I have always been a very depressed person
I have always been a very depressed person
, and that particular summer after struggling with family problems as well as my own demons, I had finally had enough. I decided that I wanted to become numb to everything around me.
In an effort to accomplish this, I raided the family medicine cabinet and found Hydrocodone pills that were prescribed to my mother after she had surgery many years ago. They of course were expired, but after searching online to see if it was safe to take these pills I came to the conclusion that at the very least the pills wouldn't kill me. There seemed to be a consensus amongst Internet pill consumers that expiration dates did not mean much and 'expired' pills would just be less potent. I stole the seemingly endless quantity of pills and popped them all summer long, along with Xanax and sleeping pills.
But the Hydrocodone produced the most wonderful euphoric feeling that I have ever experienced in my sober life. I felt this weightlessness consume me. It started in my fingers and toes rendering me weak and then washed over my entire body in waves. Waves that brought with them calmness, relaxation, and that all power and forever sought after feeling of euphoria. It was a feeling that I thoroughly enjoyed while laying in my dark cool room, in my comfortable bed, in the middle of the night while the entire neighborhood slept. I would lie there listening to my soothing playlists and enter a world of pleasure that I could never reach on my own.
However, once college started up again in the fall and the pills were gone I found myself only able to tell my best friend and roommate (who I will now refer to as BB) the story of these all powerful pills. Fortunately for us, about a month into classes, a guy who was 'smitten' with BB gave her a baggie full of Hydrocodone/Acetaminophen 10/325mg pills which she generously shared with me. What are best-friends for after all. Sharing is caring. I was also very excited for her to experience the euphoria that I had experienced over the summer.
So one Wednesday night, we each broke two pills in half and washed them down with some wine. Hindsight is 20/20 and this was probably the worst idea I could have had. BB and I were in the living room and our other roommate had her boyfriend and friend over, so we weren't able to completely relax and sit quietly like I had planned. BB and I were politely talking to the three of them about the pills, why we were taking them, and I was trying to explain to them the euphoria that comes with them. Because of all of this communication and interaction, that was pretty much absent when I took the pills on my own, the effects of the pills were extremely muted for me. So, like a complete idiot I decided to take another pill.
I had, had three pills in an hour's time, accompanied by a glass of wine. Once our roommate, her boyfriend, and their friend left, I was able to sit and enjoy the pills with BB. Unfortunately for me, this only lasted for about an hour before I began to experience the worst nausea of my life. I felt like I was going to throw up at any second. So I closed my eyes tightly and refused to open them because the nausea would only get worse. I sat there for hours with my eyes closed, and no I am not exaggerating. I literally sat there from 1am to 5am with my eyes completely closed listening to the same playlist play over and over again, waiting for it all to be over.
As if the nausea wasn't enough, a few hours into the stomach turning feeling I began to shiver uncontrollably. I was wearing a sweater and BB and I had a blanket wrapped over us as we sat on the couch with our legs on the coffee table, but I could not stop shaking. It was as if this unbearable cold was emanating from inside of me, and attempting to warm up was futile. My teeth began to chatter which got BB's attention. I reassured her I would eventually be fine and urged her to give into the pills and succumb to sleep.
To top off the nausea, shivering, and teeth chattering, my breathing became increasing labored. I could not catch my breath for the life of me and began taking in gasping breaths. My shallow breathing lasted for hours that I eventually forgot what it felt like to breath normally. Eventually due to the nausea, shivering, teeth chattering, and gasping breaths, I began to cry.
Eventually due to the nausea, shivering, teeth chattering, and gasping breaths, I began to cry.
It was an involuntary crying. The kind of crying where silent tears run down your face without your consent. I attributed it to the shock that my body seemed to be experiencing as a result of the pills.
Thankfully, at around 6am, with BB passed out next to me I finally found some relief from the awful side effects. I had spent hours sitting on the couch with my eyes closed except for the occasional glance at the digital clock beneath the tv. I had not slept and felt entirely drained. Comparable only to a bad hangover (then again all hangovers are bad). Yet when the shaking, teeth chattering, gasping breaths, and tears stopped, I laughed out loud. I laughed because although a lingering sense of nausea remained, I had lived through that awful and terrifying experience.
You would think that an experience like that would make any sane person quit pill popping. But in my case you'd be mistaken. All that experience taught me was never to mix pills with alcohol. Albeit I already knew this information, but like any 20 year old, I thought those warnings weren't applicable to me. Like any 20 year old I felt invincible. But not after that night. Because of that night I know my limit is two 10/325mg pills washed down with water.
After that experience BB and I eventually finished off the rest of the pills and I was able to experience the euphoria that I has been in search of since that summer. The euphoria that isn't within my grasp unless I can grasp the pills.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.